Utah, 2001

Damaging Wind in Utah, June 1, 2001

June 1, 2001 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 1, 7:56 PM MST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 7:56 PM MST, 2 hours 34 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT FRI JUN 01 2001

SYNOPSIS...A WARM SOUTHWEST FLOW ALOFT WILL BE OVER UTAH TONIGHT.
A COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT...MOVING
SOUTH ACROSS THE STATE SATURDAY AND SATURDAY NIGHT.

DISCUSSION...SEVERE DRY THUNDERSTORMS OVER NORTHWEST UTAH PRODUCED
DAMAGING WINDS IN WENDOVER AT 700 PM. LEADING EDGE OF THESE CELLS
MOVING TOWARDS THE NORTHERN WASATCH FRONT. EXPECTING GRADIENT WINDS
TO INCREASE ALONG THE WESTERN BORDER LATER TONIGHT AS COOLER AIR
POURS IN FROM NEVADA. WILL UPDATE TO INDICATE THIS SHORTLY.

SLC 233- CDC 0---  GIBSON

.SLC...SEVERE THUNDERSTORM WARNING NORTHERN WASATCH FRONT UNTIL 930
       PM.

In the hours before

Special weather statement, Jun 1, 6:07 PM MST, 4 hours 23 minutes before
UTZ005-020300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
707 PM MDT FRI JUN 1 2001

...MICROBURST WINDS OCCURRING ACROSS NORTHWEST UTAH THIS EVENING...

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST UTAH LATE
THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THESE
STORMS TO PRODUCE STRONG AND GUSTY WINDS. WIND GUSTS TO 60 MPH ARE
POSSIBLE NEAR THESE STORM CELLS. THE WINDS MAY CAUSE LOCAL BLOWING
DUST WHICH COULD MAKE TRAVEL BRIEFLY HAZARDOUS.

MOTORISTS DRIVING ON INTERSTATE 80 ACROSS THE SALT FLATS OF
NORTHWEST UTAH SHOULD BE ON THE LOOKOUT FOR SUDDEN GUSTY WINDS AND
REDUCED VISIBILITIES DUE TO BLOWING DUST AND DIRT. BOATERS /SHOULD
MOVE TO A SAFE AREA OF RAIN SHOWERS OR THUNDERSTORMS APPROACH. THESE
MICROBURST WINDS MAY INCREASE VERY SUDDENLY.

WENDOVER AIRPORT RECEIVED A GUST TO 60 MPH AT 655 PM.
Local storm report, Jun 1, 10:16 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY, UT
1116 PM MDT FRI JUN 1 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    WENDOVER                  UT   60 MPH TSTM WIND GUST
06/01/01   TOOELE                         MEASURED AT KENV

0700 PM    WENDOVER                  UT   WIND DAMAGE
06/01/01   TOOELE                         SIGNS DAMAGED ON
                                          INTERSTATE 80 REPORTED BY
                                          LAW ENFORCEMENT

0815 PM    WENDOVER                  UT   58 MPH TSTM WIND GUST
06/01/01   TOOELE                         MEASURED AT KENV

CVG
Special weather statement, Jun 1, 10:29 PM MST, 1 minute before
UTZ002>005-020800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1129 PM MDT FRI JUN 1 2001

...MICROBURST WINDS OCCURRING ACROSS NORTHWEST UTAH TONIGHT...

WEAK SHOWERS ALOFT CONTINUE TO PRODUCE STRONG AND GUSTY WINDS
MICROBURST WINDS ACROSS THE GREAT SALT LAKE DESERT AND WASATCH FRONT.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE MICROBURSTS. THE WINDS
MAY CAUSE LOCAL BLOWING DUST WHICH COULD MAKE TRAVEL BRIEFLHY
HAZARDOUS.

MOTORISTS DRIVING NEAR THESE THUNDERSTORMS SHOULD BE ON THE LOOKOUT
FOR SUDDEN GUSTY WINDS AND REDUCED VISIBILITIES DUE TO BLOWING
DUST AND DIRT. THESE MICROBURST WINDS MAY INCREASE VERY SUDDENLY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Salt Lake

When
June 1, 10:30 PM MST to 10:45 PM MST
Where
Salt Lake County, Salt Lake No Two Arp
Measured
69 kt (79 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.617, -112.000

A line of thunderstorms produced wind gusts of 79 mph (69 kts) at Salt Lake Airport number two. The winds moved some small planes a few feet, but no damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2001Every state in 2001This day in weather historyWarnings in Utah, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275262.